Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 26, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 30, 2015, 8:21 PM MST for Cochise County, Pima County, Santa Cruz County, Arizona. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 8:21 PM MST (03:21 UTC)
- Expired
- Jun 30, 2015, 9:15 PM MST
- In force
- 54 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Cochise County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 23 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:22 PM MST | HAIL 1 | 4 Sse Sierra Vista, AZ | SPOTER REPORTS QUARTER SIZED HAIL AND HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 3.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2476 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
136 WUUS55 KTWC 010321 SVRTWC AZC003-019-023-010415- /O.NEW.KTWC.SV.W.0026.150701T0321Z-150701T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 821 PM MST TUE JUN 30 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEASTERN ARIZONA... EAST CENTRAL PIMA COUNTY IN SOUTHEASTERN ARIZONA... SANTA CRUZ COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 915 PM MST * AT 820 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SONOITA...AND MOVING WEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SIERRA VISTA...GREEN VALLEY...SAHUARITA...BENSON...HUACHUCA CITY... RIO RICO NORTHEAST...RIO RICO SOUTHEAST...RIO RICO NORTHWEST...RIO RICO SOUTHWEST...TUMACACORI-CARMEN...SIERRA VISTA SOUTHEAST...EAST SAHUARITA...TUBAC...PATAGONIA...CANELO...PATAGONIA LAKE... TUMACACORI...SONOITA...FORT HUACHUCA AND RAMSEY CANYON PRESERVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3188 11025 3134 11011 3138 11103 3199 11117 TIME...MOT...LOC 0320Z 110DEG 18KT 3174 11070 $$ MOLLERE
1 follow-up statement
968 WWUS55 KTWC 010345 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 845 PM MST TUE JUN 30 2015 AZC003-019-023-010415- /O.CON.KTWC.SV.W.0026.000000T0000Z-150701T0415Z/ COCHISE AZ-PIMA AZ-SANTA CRUZ AZ- 845 PM MST TUE JUN 30 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MST FOR SOUTHWESTERN COCHISE...EAST CENTRAL PIMA AND SANTA CRUZ COUNTIES... AT 841 PM MST...DOPPLER RADAR INDICATED A SEVERE ROTATING THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH NEAR GREEN VALLEY. DUE TO THE ROTATION FUNNEL CLOUDS ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... SIERRA VISTA...GREEN VALLEY...SAHUARITA...BENSON...HUACHUCA CITY... RIO RICO NORTHEAST...RIO RICO SOUTHEAST...RIO RICO NORTHWEST...RIO RICO SOUTHWEST...TUMACACORI-CARMEN...SIERRA VISTA SOUTHEAST...EAST SAHUARITA...TUBAC...PATAGONIA...CANELO...PATAGONIA LAKE... TUMACACORI...SONOITA...FORT HUACHUCA AND RAMSEY CANYON PRESERVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER... INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS... AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET. && LAT...LON 3188 11025 3134 11011 3138 11103 3199 11117 TIME...MOT...LOC 0341Z 110DEG 18KT 3240 11165 $$ CERNIGLIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:30 PM MST, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 30, 2:30 PM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST TUE JUN 30 2015 .SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO EARLY NEXT WEEK. SOME STORMS LATER TODAY AND THIS EVENING WILL GENERATE STRONG WINDS...HAIL AND HEAVY RAIN. DAYTIME TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS INTO THIS HOLIDAY WEEKEND. && .DISCUSSION...STRONG EASTERLY FLOW WITH INVERTED IMPULSE WRAPPING IN FROM WEST TEXAS KEYING ANOTHER SOLID CHANCE OF STORMS OVER THE NEXT 12 HOURS. 18Z SOUNDING REVEALED A RAPIDLY RECOVERING ATMOSPHERE FROM THE OVERNIGHT CONVECTION. PRECIPITABLE WATER DOWN TO 1.3 INCHES WITH A QUICK REWORK OF CONDITIONS BELOW H5. AS EXPECTED WE'VE HAD SOME CONVECTIVE INHIBITION TO OVERCOME...JUST ENOUGH TO DELAY ONSET OF CONVECTION AN EXTRA HOUR OR TWO. MODIFYING THE SOUNDING WE'RE GETTING 1500 J/KG MUCAPE WITH CONTINUED ELEVATED EASTERLY FLOW ABOVE 750MB AND SOLID SHEAR FOR OUR AREA. OUTFLOWS FROM INITIAL MOUNTAIN DEVELOPMENT SHOULD END UP WITH A FAVORABLE ATMOSPHERE FOR VALLEY DEVELOPMENT BY LATE AFTERNOON. WET MICROBURST AND ORGANIZED OUTFLOW CONCERNS WITH ISOLATED SEVERE WIND...HAIL...RELATIVELY BRIEF BUT VERY HEAVY RAIN FROM 22Z TO 06Z. SPC MESOSCALE DISCUSSION 1251 WITH WATCH PROBABILITY AT 40 PERCENT. AFTER ANOTHER ROUND OF DEEP PROPAGATION INTO WESTERN DESERTS OVERNIGHT...THE ORIENTATION OF LARGE SCALE FLOW STILL FAVORS SOLID CONVECTION. HOWEVER THE WAKE OF THE EASTERLY IMPULSE SHOULD LEAVE EASTERN AREAS...SUCH AS COCHISE COUNTY...UNDER SOME MID LEVEL SUBSIDENCE WEDNESDAY. FRIDAY THROUGH THE WEEKEND WILL SEE THE REORIENTATION OF THE RIDGE AXIS FROM CHIHUAHUA THROUGH EASTERN BORDER AREAS AND THEN INTO UTAH. A LONG SOUTHERLY FETCH INSTEAD OF EASTERLY. THESE PATTERNS TEND TO EMPHASIZE HEAVIER RAINFALL AS WELL AS MORE WIDESPREAD CONVECTIVE ORGANIZATION IMMEDIATELY UPSTREAM IN SONORA. A BUSY BUMPY MONSOON. && .AVIATION...VALID THRU 02/00Z. SCT TSRA/SHRA REDEVELOPING THIS AFTERNOON INTO EVENING HOURS. BRIEF WIND GUSTS OF 4O-50 KTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. CLOUD DECKS WILL GENERALLY BE AT OR ABOVE 10K FT AGL AND SURFACE WIND WILL BE LESS THAN 12 KTS OUTSIDE OF ANY TSRA...WITH BRIEF MVFR CONDITIONS DIRECTLY ASSOCIATED WITH STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST ARIZONA ONCE AGAIN TODAY. ADEQUATE MOISTURE AND A FAVORABLE FLOW PATTERN WILL CONTINUE TO PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO THE UPCOMING HOLIDAY WEEKEND WITH TEMPERATURES WITHIN A FEW DEGREES OF NORMAL. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/LADER
In the hours before
Local storm report, Jun 30, 7:23 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
723 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL HUACHUCA CITY 31.63N 110.34W
06/30/2015 M0.88 INCH COCHISE AZ PUBLIC
NICKEL SIZE HAIL WITH WIND GUST TO 30 MPH.
&&
EVENT NUMBER TWC1500036
CERNIGLIALocal storm report, Jun 30, 7:27 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
727 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 WSW CORONA DE TUCSON 31.94N 110.78W
06/30/2015 M0.75 INCH PIMA AZ TRAINED SPOTTER
PENNY SIZED HAIL
&&
EVENT NUMBER TWC1500037
CERNIGLIALocal storm report, Jun 30, 7:44 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
744 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG SAHUARITA 31.96N 110.95W
06/30/2015 PIMA AZ TWITTER
POWER OUT TO NEARLY 1000 HOMES EAST OF I-19
&&
EVENT NUMBER TWC1500038
CERNIGLIASpecial weather statement, Jun 30, 7:55 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
755 PM MST TUE JUN 30 2015
AZZ502-504>506-010330-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-
755 PM MST TUE JUN 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL AND NORTH
CENTRAL PIMA COUNTIES UNTIL 830 PM MST...
AT 755 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PICACHO TO 8 MILES
EAST OF RED ROCK TO TORTOLITA...AND MOVING SOUTHWEST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ORO VALLEY...MARANA...CASAS ADOBES...TORTOLITA...AVRA VALLEY...
FRIENDLY CORNERS...SILVER BELL...RED ROCK...PICTURE ROCKS...DOVE
MOUNTAIN...PICACHO PEAK AND SAGUARO NATIONAL PARK WEST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST FOR
SOUTHEASTERN ARIZONA.
LAT...LON 3255 11197 3238 11167 3215 11141 3237 11094
3259 11116 3269 11153
TIME...MOT...LOC 0255Z 065DEG 29KT 3266 11147 3259 11118 3242 11102
CERNIGLIALocal storm report, Jun 30, 8:07 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
807 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 8 WSW TUCSON 32.19N 111.07W
06/30/2015 M67 MPH PIMA AZ TWITTER
67 MPH WIND GUST MEASURED ATOP THE CASINO DEL SOL
&&
EVENT NUMBER TWC1500039
CERNIGLIALocal storm report, Jun 30, 8:17 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
817 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL 3 SSE SIERRA VISTA 31.51N 110.26W
06/30/2015 E0.75 INCH COCHISE AZ TRAINED SPOTTER
MARBLE SIZE HAIL
&&
EVENT NUMBER TWC1500040
CERNIGLIAThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:01 PM MST | Special Weather Statement | TWC | 44 min | |
| Jun 30, 5:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jun 30, 5:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Jun 30, 5:54 PM MST | Severe Thunderstorm Warning | TWC | Pima | 20 min |
| Jun 30, 6:02 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jun 30, 6:05 PM MST | Special Weather Statement | TWC | Santa Cruz | 25 min |
| Jun 30, 6:17 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Jun 30, 6:47 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 43 min |
| Jun 30, 6:51 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jun 30, 7:01 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 44 min |
| Jun 30, 7:09 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 36 min |
| Jun 30, 7:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 63 min |
| Jun 30, 7:34 PM MST | Tornado Warning | TWC | Cochise | 11 min |
| Jun 30, 7:49 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 26 min |
| Jun 30, 7:55 PM MST | Special Weather Statement | TWC | Pima | 35 min |
| Jun 30, 8:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 43 min |
| Jun 30, 8:44 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jun 30, 9:06 PM MST | Special Weather Statement | TWC | 39 min | |
| Jun 30, 9:10 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 35 min |
| Jun 30, 9:49 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 56 min |
| Jun 30, 10:44 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 46 min |
| Jun 30, 11:31 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jun 30, 11:36 PM MST | Special Weather Statement | TWC | Pima, Santa Cruz | 39 min |
| Jul 1, 2:44 AM MST | Special Weather Statement | TWC | 31 min | |
| Jul 1, 12:43 PM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Jul 1, 1:13 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 32 min |
| Jul 1, 1:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Jul 1, 2:41 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 1, 2:43 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 1, 2:56 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jul 1, 3:28 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 1, 3:30 PM MST | Special Weather Statement | TWC | 45 min | |
| Jul 1, 4:27 PM MST | Areal Flood Advisory | TWC | Pima | 108 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.